Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Anxiety, hypochondria. Fear of dying of heart attack or DVT. Back pain, burping, breathlessness.

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 421 Questions
Question
hello i want to ask a question. i suffre from very bad anxiety, hypochondria. my fear is dying from heart attack or dvt. i have had numerous tests, in 2011 i have had echo , ekg, blood work chest xray, it was fine my cholesterol in september was 204ldl 147 hdl49 try 68 sugar was 84 . i dont exersise , i dont smoke dont drink,my mom is healthy, my dad had catherization last year had one stent put in he is ok he is 56. last time i asked i wasnt too spesific. i was in er numerous times in the last year due to be out of breath . last time was in october i had ekg, chest x XXXXXXX blood work, it was all ok. also 2 years ago i had stress test i did only 75 percent i stopped the test because i thought i was goint to faint even though doctor told me everuthing looked fine they wanted my heart rate to be 138 i did 122. i laso had event monitor it was fine. i laso was dignosed with gerd in november of 2010. i constantly have this feeling my back hurts, i burp, i am out of breath . i dont know what else i can do. i even did autoimune tests 2 month ago it was all good. i wrote to u about my dad. my moms cardio testys were all good, she does have slightly elevated cholesterol. she takes meds for and blood pressure meds. mine was allwys good.i constantly live in fear i will die . i cant exrsises because i get out of breath i was told its deconditioning what can i do .also the is constant chest pressure burning. i allways have to prop my pillow. i dont know what other tests i should do. my fear is debilitating. also i lost my grandma and my step father even though my mom has not been livin with him for a long time prior to his death . i happened last year i have been seeing them in my dreams. and because of my panick and fear i thin ok thats a sighn i am next to die. i need your help please
Posted Sat, 21 Apr 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Geeta Sundar 39 minutes later
Hi XXXXXXX

Thanks for posting your query.

You are sufferring from cardiac psychosis, panic attacks (fear of death) and GERD (Gastroesophageal reflux disease).

You have had a battery of tests, which are mostly normal, except raised cholesterol and LDL and stress test could not be completed because of panic attack.

You said you don't exercise.

Here are my suggestions.

- Start a good supervised exercise program. That will relieve your anxiety to some extent.
- See a clinical psychologist. I think, you need an anti depressant too, since you say your fear is debilitating. The psychologist will help you decondition your fear and till the effect begins, a good anxiolytic plus anti depressant drug will definitely help.
- Exercise, besides toning up the body will reduce GERD and cause release of feel good hormones that will elevate your mood and allay anxiety.
- You have not told me about your profession. Keeping busy outside the house with a regular routine will also divert your mind.
- Also take some lipid lowering medication and pills for GERD till exercise starts helping.

To summarize, take lipid lowering medicine, medicine for GERD, a good anxiolytic and anti-depressant, start a supervised and gradated exercise program, and keep busy outside the house.

By the way, from your reports, I think your heart is absolutely fine.

I hope my answer has helped, but do get back if you have follow up queries.

Please accept my answer in case you have no follow up queries.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Anxiety, hypochondria. Fear of dying of heart attack or DVT. Back pain, burping, breathlessness. 1 hour later
is my cholesterol very high does it mean my arteries r cloged. and what can my dreams mean
do u think i need mote tests
 
 
Answered by Dr. Geeta Sundar 4 hours later
Hello again XXXXXXX

Thanks for writing back.

No your cholesterol is not very high. Just a fraction high, and it does not cause any arterial blockade and your cholesterol levels do not mean that your arteries are blocked.

Your cholesterol levels just mean that you might be eating a little bit more carbs or some extra fatty foods. But it is in no way alarming. So relax and stop worrying.

Your dreams do not mean anything.

Dreaming is a natural brain activity which happens without our control and it is just the way of our brain relaxing and rejuvenating.

Dreams do not in any way have any connection to our future and they do not mean anything specifically. They are random imaginations of the brain.

There has been some research into the workings of dreams but there has never been any conclusive evidence to say that they could have any connection to our actual day to day living.

In one study it was observed that, dreams can be something we desire very much subconsciously. So if I have to go by that theory, you seeing your Father in your dreams could be just you wish or desire to see him.

So do not give much thought about your dreams.

And regarding you needing more tests,. No, you do not need any more testing.

All that you need some self belief and a willingness to consult a psychologist/psychiatrist to deal with your fear.

Hope I have been able to make things easier for you. Please do write back to me if you have any further concerns.

Wishing you a healthy life.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor